Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 3, 2017, 4:45 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 3, 2017, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
Counties Nowata County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656 WWUS84 KTSA 032145 SPSTSA Special Weather Statement National Weather Service Tulsa OK 445 PM CDT THU AUG 3 2017 OKZ054>056-032230- Osage OK-Nowata OK-Washington OK- 445 PM CDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...NORTHERN WASHINGTON AND NOWATA COUNTIES UNTIL 530 PM CDT... At 444 PM CDT, strong thunderstorms were located along a line extending from 4 miles northeast of Lenapah to 6 miles northeast of Pearsonia. Movement was southeast at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Bartlesville... Nowata... Pawhuska... Dewey... South Coffeyville... Copan... Delaware... Lenapah... Wann... Elgin... Bigheart... Hulah... Osage Hills State Park... Okesa... Wah Sha She State Park... LAT...LON 3700 9542 3669 9543 3668 9635 3700 9654 TIME...MOT...LOC 2144Z 298DEG 35KT 3689 9557 3686 9636 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:59 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 3, 2:59 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 259 PM CDT Thu Aug 3 2017 .DISCUSSION... Scattered showers and thunderstorms have developed this afternoon in the vicinity of a cold front that is currently moving across southeast Kansas. Scattered showers and thunderstorms are expected to spread into northeast Oklahoma and northwest Arkansas late this afternoon and evening as the cold front pushes to the south. There is the potential for a few of these storms to become strong to marginally severe with gusty winds and hail possible. Scattered showers and thunderstorms will continue to be possible through the night and into Friday in the vicinity of the front as it moves to near the Red River Friday afternoon. After a quite Friday evening across the region, the chances of showers and thunderstorms return late Friday night with isentropic lift occurring to the north of the surface boundary as it retreats to the north as a warm front. The scattered showers and thunderstorms will continue on Saturday north of the warm front as it continues to move north. There is a chance that the POPs are overdone for Saturday depending on how far north the warm front advances. The ECMWF and NAM both suggest that the front surges north of the area on Saturday and most of the area stays dry. The chances of showers and thunderstorms really ramp up Saturday night into Sunday as an MCS and associated cold front move into the region. Some of the storms during this time-frame will be strong to severe with strong gusty winds and large hail the concern. Locally heavy rain will also be possible The threat for showers and thunderstorms will continue next week as the front stalls near the Red River early in the week and slowly returns north across the region as we move into the middle part of next week. Additional heavy rains could be possible during this time especially across southeast Oklahoma. Temperatures are expected to be below normal for much of the forecast period. Again, temperatures on Saturday could be several degrees warmer than forecast depending on how far the warm front surges during the day on Saturday. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 83 66 87 / 50 20 10 40 FSM 71 86 68 88 / 40 40 10 30 MLC 69 86 70 89 / 30 40 10 30 BVO 64 82 63 86 / 50 10 20 40 FYV 65 80 62 82 / 50 20 10 30 BYV 63 80 60 82 / 50 20 10 40 MKO 68 84 66 87 / 40 30 10 30 MIO 63 80 63 84 / 50 10 20 50 F10 68 84 68 88 / 40 40 10 40 HHW 71 90 71 90 / 20 40 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Aug 3, 1:05 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 105 PM CDT Thu Aug 3 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 105 PM CDT Thu Aug 3 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...After 3 pm. DISCUSSION... A cold front will approach northeast Oklahoma later today, with showers and thunderstorms developing along and behind the boundary this afternoon through tonight. The best chances for storms will be this evening into the overnight hours...mainly across northeast Oklahoma behind the boundary. However, it is possible for a few storms to develop by mid to late afternoon across northeast Oklahoma. If these storms form, the stronger activity will have potential to produce small hail and wind gusts that may approach severe limits. By early evening, the cold front is expected to be in the vicinity of the Interstate 44 corridor. Storms along and north of this front could affect portions of northeast Oklahoma and western Arkansas through the early morning hours on Friday, but there will be a decreasing threat for severe weather into the evening. The main threats from the evening and overnight storms will be localized heavy rainfall and gusty winds. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY through MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY and WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The weather pattern will remain active over the next several days, as disturbances traverse the region within northwesterly flow aloft pattern. A thunderstorm complex could affect mainly northeast Oklahoma and northwest Arkansas late Friday night, with another MCS affecting the entire area Saturday night into Sunday morning. There will be isolated severe potential with the weekend storms, but the main threat appears to be heavy rain and possible flash flooding. Some locations may see at least 2 to 4 inches through Sunday with locally higher amounts. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 3, 4:07 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
407 PM CDT THU AUG 3 2017
OKZ055-056-032145-
Nowata OK-Washington OK-
407 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON AND
NORTHERN NOWATA COUNTIES UNTIL 445 PM CDT...
At 407 PM CDT, a strong thunderstorm was located over Dearing, moving
southeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
South Coffeyville... Wann...
LAT...LON 3697 9541 3694 9542 3694 9543 3691 9543
3689 9544 3688 9577 3700 9590 3700 9541
TIME...MOT...LOC 2107Z 307DEG 12KT 3704 9569Special weather statement, Aug 3, 4:22 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Tulsa OK 422 PM CDT THU AUG 3 2017 OKZ054>056-032145- Osage OK-Nowata OK-Washington OK- 422 PM CDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...NORTHERN WASHINGTON AND WEST CENTRAL NOWATA COUNTIES UNTIL 445 PM CDT... At 422 PM CDT, strong thunderstorms were located along a line extending from 3 miles southwest of Caney to 4 miles south of Elgin. Movement was southeast at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Dewey... Copan... Wann... Elgin... Bigheart... Hulah... Wah Sha She State Park... LAT...LON 3700 9589 3678 9566 3679 9617 3700 9649 TIME...MOT...LOC 2122Z 295DEG 18KT 3698 9598 3694 9625
Special weather statement, Aug 3, 4:35 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
435 PM CDT THU AUG 3 2017
OKZ054-032200-
Osage OK-
435 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
500 PM CDT...
At 435 PM CDT, a strong thunderstorm was located near Kaw Lake,
moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Shidler... Burbank...
Southern Kaw Lake... Webb City...
Apperson...
LAT...LON 3670 9703 3669 9700 3668 9694 3672 9692
3675 9689 3675 9687 3674 9683 3677 9682
3677 9679 3678 9679 3678 9675 3689 9675
3676 9648 3662 9679 3669 9706
TIME...MOT...LOC 2135Z 295DEG 16KT 3678 9681Special weather statement, Aug 3, 4:40 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Tulsa OK 440 PM CDT THU AUG 3 2017 OKZ057-058-032230- Craig OK-Ottawa OK- 440 PM CDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND OTTAWA COUNTIES UNTIL 530 PM CDT... At 439 PM CDT, a strong thunderstorm was located 7 miles southeast of Edna, moving east at 20 mph. Additional strong thunderstorms just across the Oklahoma state line in Kansas will also drift into the advisory area. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Miami... Commerce... Fairland... Quapaw... Welch... Bluejacket... Wyandotte... Treece... Picher... Narcissa... Ottawa... Peoria... Cardin... Hollow... Centrailia... Pyramid Corners... Twin Bridges State Park... This includes Interstate 44 between mile markers 300 and 324. LAT...LON 3700 9462 3672 9462 3681 9543 3700 9541 TIME...MOT...LOC 2139Z 283DEG 20KT 3696 9531
Special weather statement, Aug 3, 4:45 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 445 PM CDT THU AUG 3 2017 OKZ054>056-032230- Osage OK-Nowata OK-Washington OK- 445 PM CDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...NORTHERN WASHINGTON AND NOWATA COUNTIES UNTIL 530 PM CDT... At 444 PM CDT, strong thunderstorms were located along a line extending from 4 miles northeast of Lenapah to 6 miles northeast of Pearsonia. Movement was southeast at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Bartlesville... Nowata... Pawhuska... Dewey... South Coffeyville... Copan... Delaware... Lenapah... Wann... Elgin... Bigheart... Hulah... Osage Hills State Park... Okesa... Wah Sha She State Park... LAT...LON 3700 9542 3669 9543 3668 9635 3700 9654 TIME...MOT...LOC 2144Z 298DEG 35KT 3689 9557 3686 9636
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:07 PM CDT | Special Weather Statement | TSA | Nowata | 38 min |
| Aug 3, 4:22 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| Aug 3, 4:35 PM CDT | Special Weather Statement | TSA | Kay | 25 min |
| Aug 3, 4:40 PM CDT | Special Weather Statement | TSA | Ottawa | 50 min |
| Aug 3, 5:12 PM CDT | Special Weather Statement | TSA | Nowata, Osage, Washington | 48 min |
| Aug 3, 5:15 PM CDT | Special Weather Statement | TSA | Pawnee | 45 min |
| Aug 3, 5:18 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 42 min |
| Aug 3, 5:59 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 46 min |
| Aug 3, 6:03 PM CDT | Special Weather Statement | TSA | Pawnee | 42 min |
| Aug 3, 6:05 PM CDT | Special Weather Statement | TSA | Delaware | 40 min |
| Aug 3, 6:30 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Creek, Tulsa, Wagoner | 30 min |
| Aug 3, 6:44 PM CDT | Special Weather Statement | TSA | Rogers | 46 min |
| Aug 3, 6:34 PM CDT | Special Weather Statement | TSA | Benton, Carroll | 26 min |
| Aug 3, 6:47 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.